MAUDE Adverse Event Report: SYNTHES GMBH CONNECTING SCREW/CANNULATED FOR MULTILOC HUMERAL NAIL; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH CONNECTING SCREW/CANNULATED FOR MULTILOC HUMERAL NAIL; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.019.007
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6), 2021, the patient underwent open reduction internal fixation surgery for surgical neck fracture of the humerus.Before the surgery, when the sales rep explained about the drill sleeve to a nurse, something like a blood clot came out of the drill sleeve.The drill sleeve was cleansed and re-sterilized.During the surgery, when the surgeon inserted a nail using a guide rod and passing the connecting screw into the nail, a blood clot came flying.The guide rod in the unclean area was cut, the connecting screw was removed, and the connecting screw was cleansed and sterilized again.The surgeon took advantage of the time that connecting screw was being re-sterilized to remove the ilium.However, the time for re-sterilization took longer than that, so there was a time when the procedure could not be proceeded.The surgery was completed within thirty (30) minutes delay.It is possible that this event was caused by an insufficient cleansing at another hospital that used the same products before.No further information is available.This report is for one (1) connecting screw/cannulated for multiloc humeral nail.This is report 1 of 1 for complaint (b)(4).

Brand Name
CONNECTING SCREW/CANNULATED FOR MULTILOC HUMERAL NAIL
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key13179731
Report Number8030965-2022-00158
Device Sequence Number5334123
Product Code HSB
UDI-Device Identifier07611819425576
UDI-Public(01)07611819425576
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.019.007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2021
Initial Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRILLSL 10/3.8 F/03.019.013; UNK - NAILS: HUMERAL; UNK - SCREWS: TRAUMA; UNK- GUIDE ROD
Patient SexUnknown